Irregular sampling and central limit theorems for power variations : the continuous case
Annales de l'I.H.P. Probabilités et statistiques, Tome 47 (2011) no. 4, pp. 1197-1218.

Dans le contexte de données à haute fréquences, il est fréquent de recueillir les informations le long d'une grille irrégulière, par exemple aux instants de transaction pour les données financières. Dans cet article, nous étudions comment l'estimation de l'intégrale du carré, ou d'autres puissances, de la volatilité est affectée par l'irrégularité des données. L'accent est mis sur le type d'hypothèses qu'il est nécessaire de faire sur la répartition des observations, en particulier lorsque celles-ci dépendent du processus observé lui-même, de façon à obtenir un théorème limite central pour nos estimateurs.

In the context of high frequency data, one often has to deal with observations occurring at irregularly spaced times, at transaction times for example in finance. Here we examine how the estimation of the squared or other powers of the volatility is affected by irregularly spaced data. The emphasis is on the kind of assumptions on the sampling scheme which allow to provide consistent estimators, together with an associated central limit theorem, and especially when the sampling scheme depends on the observed process itself.

DOI : https://doi.org/10.1214/11-AIHP432
Classification : 60G44,  62M09,  60G42,  62G20
Mots clés : quadratic variation, discrete observations, power variations, high frequency data, stable convergence
@article{AIHPB_2011__47_4_1197_0,
     author = {Hayashi, Takaki and Jacob, Jean and Yoshida, Nakahiro},
     title = {Irregular sampling and central limit theorems for power variations : the continuous case},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {1197--1218},
     publisher = {Gauthier-Villars},
     volume = {47},
     number = {4},
     year = {2011},
     doi = {10.1214/11-AIHP432},
     zbl = {1271.62198},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/11-AIHP432/}
}
Hayashi, Takaki; Jacod, Jean; Yoshida, Nakahiro. Irregular sampling and central limit theorems for power variations : the continuous case. Annales de l'I.H.P. Probabilités et statistiques, Tome 47 (2011) no. 4, pp. 1197-1218. doi : 10.1214/11-AIHP432. http://www.numdam.org/articles/10.1214/11-AIHP432/

[1] O. E. Barndorff-Nielsen and N. Shephard. Power variation and time change. Theory Probab. Appl. 50 (2005) 1-15. | MR 2222740 | Zbl 1095.60023

[2] O. E. Barndorff-Nielsen, P. R. Hansen, A. Lunde and N. Shephard. Multivariate realised kernels: Consistent positive semi-definite estimators of the covariation of equity prices with noise and non-synchronous trading. J. Econometrics 162 (2011) 149-169. | MR 2795610

[3] D. Duffie and P. Glynn. Estimation of continuous-time Markov processes sampled at random time intervals. Econometrica 72 (2004) 1773-1808. | MR 2095532 | Zbl 1142.62390

[4] M. Fukasawa. Central limit theorem for the realized volatility based on tick time sampling. Finance Stoch. 34 (2010) 209-233. | MR 2607763

[5] V. Genon-Catalot and J. Jacod. Estimation of the diffusion coefficient for diffusion processes: Random sampling. Scand. J. Stat. 21 (1994) 193-221. | MR 1292636 | Zbl 0804.62078

[6] J. E. Griffin and R. C. Oomen. Covariance measurement in the presence of non-synchronous trading and market microstructure noise. J. Econometrics 160 (2011) 58-68. | MR 2745867

[7] T. Hayashi and N. Yoshida. On covariance estimation of nonsynchronously observed diffusion processes. Bernoulli 11 (2005) 359-379. | MR 2132731 | Zbl 1064.62091

[8] T. Hayashi and N. Yoshida. Nonsynchronous covariance estimator and limit theorem. Preprint, 2006.

[9] T. Hayashi and N. Yoshida. Asymptotic normality of a covariance estimator for nonsynchronously observed diffusion processes. Ann. Inst. Statist. Math. 60 (2008) 357-396. | MR 2403524

[10] J. Jacod. Statistics and high frequency data. In SEMSTAT Seminar, 2007. To appear.

[11] J. Jacod. Asymptotic properties of realized power variations and related functionals of semimartingales. Stochastic Process. Appl. 118 (2008) 517-559. | MR 2394762 | Zbl 1142.60022

[12] J. Jacod and P. Protter. Asymptotic error distributions for the Euler method for stochastic differential equations. Ann. Probab. 26 (1998) 267-307. | MR 1617049 | Zbl 0937.60060

[13] J. Jacod and A. Shiryaev. Limit Theorems for Stochastic Processes, 2d edition. Springer, Berlin, 2003. | MR 1943877 | Zbl 0635.60021

[14] P. Malliavin and M. E. Mancino. Fourier series methods for measurement of multivariate volatilities. Finance Stoch. 6 (2002) 49-61. | MR 1885583 | Zbl 1008.62091

[15] P. A. Mykland and L. Zhang. ANOVA for diffusions and Itô processes. Ann. Statist. 34 (2006) 1931-1963. | MR 2283722

[16] P. C. B. Phillips and J. Yu. Information loss in volatility measurement with flat price trading. Preprint, 2008.